MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH BERLIN FACILITY OLYMPUS ESG-100, 220...240 V~,; ELECTROSURGICAL SYSTEM GENERATOR

OLYMPUS WINTER & IBE GMBH BERLIN FACILITY OLYMPUS ESG-100, 220...240 V~,; ELECTROSURGICAL SYSTEM GENERATOR
Model Number WB991036
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Energy Output Problem (1431); No Audible Prompt/Feedback (2282)
Health Effect - Clinical Codes Bowel Burn (1756); Bowel Perforation (2668); Gastrointestinal Hemorrhage (4476)
Date of Event 01/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information has been requested, but not received.Follow up attempts remain ongoing.The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported that during a gastrointestinal endoscopy procedure, multiple colon polyps were discovered.Due to the lack of audible prompts for electrocoagulation and electrosection, unstable output power of the electrosurgical generator, and inaccurate displays of data, issues arose with the polyp removal procedure which led to perforation, electrical injury (interpreted as burn) and bleeding in the patient's gastrointestinal tract.The operating surgeon immediately irrigated the wound, located the bleeding site, closed the wound with titanium clips, and transferred the patient to the department of surgery for enterorrhaphy.There was a surgical delay of approximately 4-5 hours.It was reported that the patient recovered and was discharged from the hospital.The customer later stated that the perforation occurred due to electrode failure.This is report 1 of 2.
 
Event or Problem Description
No additional information was received from the customer.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.Updated fields: d9, h6, h11.Based on the results of the investigation, and since the device was not returned for evaluation, the event was not confirmed, and the definitive root cause of the reported issue could not be determined.Olympus will continue to monitor the field performance of this device.

Brand Name
OLYMPUS ESG-100, 220...240 V~,
Common Device Name
ELECTROSURGICAL SYSTEM GENERATOR
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH BERLIN FACILITY
rheinstrasse 8
teltow, brandenburg 14513
GM  14513
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH BERLIN FACILITY
rheinstrasse 8
teltow, brandenburg 14513
GM   14513
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key25185176
Report Number3003724334-2026-00263
Device Sequence Number13437463
Product Code GEI
UDI-Device Identifier04042768910364
UDI-Public04042768910364
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K073207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWB991036
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/15/2026
Supplement Date Received by Manufacturer06/10/2026
Initial Report FDA Received Date05/15/2026
Supplement Report FDA Received Date06/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ELECTROSURGICAL SNARE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexMale